The Diabetes Forum Support Community For Diabetics Online banner

1 - 12 of 12 Posts

·
Registered
Joined
·
39 Posts
Discussion Starter #1
Anyone have any luck dealing with gas, bloating and other digestive issues while taking Metformin or a combo drug that includes metformin?

I do REALLY well on the slow release metformin and Januvia combo but the digestive issues make it impossible for me to stay on for long stretches. Would love any tips.

-Keith
 

·
Registered
Joined
·
165 Posts
I'm on met slow release and januvia as well and been lucky but believe I've seen other users try gax-s or other gas relief drugs to help their guts feel better. good luck
 

·
Registered
Joined
·
2,771 Posts
I have been on regular metformin and couldn't deal with g/i problems and I tried the extended release and I thought I could deal with that but I started getting diarrhea and once I stopped the metformin er the diarrhea stopped. I haven't been on januvia but I had read that nausea is the worst side effect.
 

·
Registered
Joined
·
39 Posts
Discussion Starter #4
I have been on regular metformin and couldn't deal with g/i problems and I tried the extended release and I thought I could deal with that but I started getting diarrhea and once I stopped the metformin er the diarrhea stopped. I haven't been on januvia but I had read that nausea is the worst side effect.
The only option if gasx and other type things don't work is moving to Byetta or Insulin. Am I just picking up other side effects that will be just as hard to deal with or is it easier?
 

·
Registered
Joined
·
1,590 Posts
I have been taking metformin for years. The GI issues did go away after I was taking it awhile. I have found that if I get bad and skip a few doses, it comes back for a day or two when I get back on track with taking it. I have tried t stop taking it before and my blood sugar control was so poor without it that I put up with occasional side effects from it.
 

·
Registered
Joined
·
4,368 Posts
I'm on 2550 mg of regular metformin. I find I had the gas for about a month or two. By adding fiber to my diet and avoiding certain carby foods I have eliminated most of the gas.
 

·
Registered
Joined
·
2 Posts
I was taking Metformin 1000mg a day and everytime I ate I got hot and sweaty, a friend had the same problem and said the hot flashes stopped when he stopped taking the pills, mine have also....but i know ishould be taking something, any suggestions for my DR

Brian
 

·
Registered
Joined
·
165 Posts
I was taking Metformin 1000mg a day and everytime I ate I got hot and sweaty, a friend had the same problem and said the hot flashes stopped when he stopped taking the pills, mine have also....but i know ishould be taking something, any suggestions for my DR

Brian
wow that's a new one to me. any chance it was connected to a low blood sugar?
 

·
Registered
Joined
·
1,491 Posts
I was on regular metformin and the biggest issues I had were gas and diarrhea.

I've switched to the extended-release, but only a few days ago so side-effects are still there. I've only been on Met for 4 weeks in total. It's driving me nuts, hopefully this subsides soon.
 

·
Registered
Joined
·
2,771 Posts
I was on regular metformin and the biggest issues I had were gas and diarrhea.

I've switched to the extended-release, but only a few days ago so side-effects are still there. I've only been on Met for 4 weeks in total. It's driving me nuts, hopefully this subsides soon.
Hmm....beefy, I always get the worst GI side effects that a drug is known for. After staying away from Metformin for 10 years I decided to try the ER and from day one I didn't have any side effects. I thought I did but it was from another medication that I was taking. I always take my Met ER on a full stomach or I have a large snack before taking it. I don't like to say negative things, but you may be just one of those people who can't take it. If not, there are other medications that help. I take Glipizide XL 5MG. I have never had any side effect from it. Be sure to call your doctor if the side effects from the Metformin are not gone in a couple of weeks. I am going to ask my doctor to increase my dose of Met ER, I am only on 500MG which is not even considered a therapeutic dose.
 

·
Registered
Joined
·
4,368 Posts
I usually take my metformin on an empty stomach but I make sure I eat a ton of fiber to negate some of the gassy effects. I think I had that for about a month or so. I tend to eat about 10-15 g of fiber per meal and about 5 for snacks. Also I find eating soluble fiber helps the gut bacteria. Also some find greek yogurt helps with gut health.
 

·
Registered
Joined
·
221 Posts
I had problem with Metformin in the beginning but after taking "Digene) syrup at bedtime it subsided. I cannot say about hairloss as I am genetically prone to thin hair and started to lose whatever I had after starting Apidra solostar. I increased my B.complex and its ok now...:)
 
1 - 12 of 12 Posts
Top